Alert archive / California / Wind Advisories in 2019
Wind Advisory 52, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jul 2, 2019, 9:34 AM PDT. It took effect at Jul 2, 2019, 3:00 PM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2019, 9:34 AM PDT (16:34 UTC)
- In effect from
- Jul 2, 2019, 3:00 PM PDT
- Expired
- Jul 3, 2019, 4:00 AM PDT
- In force
- 13 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
386 WWUS76 KLOX 021634 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 934 AM PDT Tue Jul 2 2019 CAZ039-052-030145- /O.NEW.KLOX.WI.Y.0052.190702T2200Z-190703T1100Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 934 AM PDT Tue Jul 2 2019 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM PDT WEDNESDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 3 PM this afternoon to 4 AM PDT Wednesday. * WINDS...North 15 to 30 mph with gusts to 50 mph in the hills and canyons. Strongest western portion of the Santa Ynez Range. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This will also increase the risk for fast moving grass fires, be extra careful with potential ignition sources. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Kittell
2 follow-up statements
012 WWUS76 KLOX 021952 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1252 PM PDT Tue Jul 2 2019 CAZ039-052-031100- /O.CON.KLOX.WI.Y.0052.190702T2200Z-190703T1100Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 1252 PM PDT Tue Jul 2 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT WEDNESDAY... * WINDS...North 15 to 30 mph with gusts to 50 mph in the hills and canyons. Strongest western portion of the Santa Ynez Range. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This will also increase the risk for fast moving grass fires, be extra careful with potential ignition sources. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Kittell
200 WWUS76 KLOX 031124 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 424 AM PDT Wed Jul 3 2019 CAZ039-052-031230- /O.EXP.KLOX.WI.Y.0052.000000T0000Z-190703T1100Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 424 AM PDT Wed Jul 3 2019 ...WIND ADVISORY HAS EXPIRED... The winds have subsided. Another sundowner will likely bring advisory level gusts again this evening to the western portion of the Santa Barbara south coast. $$ ASR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jul 2, 7:53 AM PDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 2, 7:53 AM PDT, 1 hour 41 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Los Angeles/Oxnard CA
753 AM PDT Tue Jul 2 2019
.SYNOPSIS...02/721 AM.
Winds will be gusty along the Santa Barbara south coast in the
afternoon and evening today. Overnight and morning clouds will
persist through the week in coastal and valley areas. Afternoon
temperatures will cool slightly through midweek then warm into the
weekend.
&&
.SHORT TERM (TDY-THU)...02/315 AM.
The marine layer is about 900 ft deep. The the onshore flow to the
east is in between weak and moderate and there is near neutral
flow in the N/S direction. A weak eddy has spun up. The eddy will
slowly bring low clouds to the LA county coast and the lower
portions of the San Gabriel Vly. Areas of low clouds cover the
Central Coast esp the SBA portion. There will be decent clearing
today save for a few beaches on the SBA west coast. by this
afternoon there will be a little stronger offshore flow and
slightly lower hgts which will make today a little cooler than
Monday.
Northerly offshore flow will continue tonight and another
sundowner will set up over the SBA south coast. There will again
be a need for another low end wind advisory. Better onshore flow
and the continuing eddy will increase the coverage of the
overnight low clouds.
A weak upper low will drift through OR and will bring weak
cyclonic flow to CA along with slightly lower hgts. Stronger
onshore flow will keep the low clouds over the west facing
beaches. The lower hgts and stronger onshore flow will bring
another couple of degrees of cooling.
On Thursday the upper low opens up into a trof which then rotates
into the state. The increase in cyclonic flow and lower hgts will
allow the low clouds into the vlys. Clouds will be slower to clear
and the lower hgts and and earlier and stronger seabreeze will
cool the area a little more.
.LONG TERM (FRI-MON)...02/324 AM.
Thursdays trof exit and will be replaced by broad cyclonic flow on
Friday. This pattern will continue through Sunday. Onshore flow
will increase from both the west and the south. The increase in
onshore flow along with the cyclonic turning will gin up fairly
deep marine layer. Low clouds will likely form and then push all
the way into the coastal slopes. There will be enough onshore
flow in both directions to slow or even eliminate low cloud
clearing across the coasts. Max temps will not change much day to
day and will be 3 to 6 degrees below normal.
Another Pac NW upper low will bring sharper cyclonic flow and
lower hgts will arrive next Monday and this will make it a
gloomier and cooler day.
&&
.AVIATION...02/1248Z.
At 11z at KLAX, the marine layer was 1100 ft deep. The top of the
inversion was at 2500 ft with a temp of 21C.
Low clouds were widespread on the Central Coast and in the Santa
Ynez Valley, and were beginning to push into the Salinas Valley.
Conds were mostly LIFR to VLIFR. Skies should clear by mid
morning in the Santa Ynez and Salinas Valleys and by late morning
near the coast. Similar conds are expected tonight.
South of Pt Conception, stratus has pushed into southern coastal
sections of L.A. County, and will likely push across the rest of
the coastal plain and into the San Gabriel Valley around or
shortly after daybreak. Conds were mostly low MVFR to
locally IFR. Expect skies to clear by mid morning in the San
Gabriel Valley, and by late morning across the coastal plain.
Expect widespread low clouds in coastal and valley areas south of
Pt Conception tonight, with the exception of the SBA County south
coast and the Santa Clarita Valley. Expect mostly IFR conds,
except MVFR conds across coastal sections of L.A. County.
KLAX...Low confidence in the 12Z TAF. There is a 30% chance
that cigs will arrive in the IFR category this morning and remain
there for a couple of hours. There is a 20-30% chance that cigs
tonight will arrive as early as 06Z. There is a 30% chance that
cigs tonight will be in the IFr category.
KBUR...Moderate to high confidence in the 12Z TAF. There is a
10-20% chance of IFR cigs between 13Z and 16Z. There is a 20%
chance that cigs will arrive as early as 08Z tonight.
&&
.MARINE...02/528 AM.
For the Outer Waters, Small Craft Advisory (SCA) conditions due
to gusty NW winds are expected through Thu night or Fri. There
may be a slight decrease in the winds to just below SCA levels
during the late night through morning hours Wed night into Thu,
but seas may remain hazardous during this time. Steep short
period seas will dominate for much of the week.
For the Inner Waters north of Pt Sal, SCA level NW winds are
likely during the late afternoon and evening hours today thru
Thu, and possibly Fri as well. There will be steep short period
seas for much of the week.
For the Inner Waters south of Pt Conception, SCA conds are
expected in the western SBA channel due to gusty W to NW winds
during the late afternoon through late tonight hours today and
Wed, and possibly Thu. Otherwise, choppy short period seas will
dominate the inner waters south of Pt Conception, but no SCA winds
are expected outside of the W SBA Channel.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement in effect through late Thursday night
for zones 40-41-87. (See LAXCFWLOX).
PZ...Small Craft Advisory in effect from 3 PM this afternoon to 9
PM PDT this evening for zone 645. (See LAXMWWLOX).
Small Craft Advisory in effect from 3 PM this afternoon to 3
AM PDT Wednesday for zone 650. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PDT Thursday for
zones 670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (THU-MON).
No significant hazards expected.
&&
PUBLIC...Rorke
AVIATION...DB
MARINE...DB
SYNOPSIS...AA/LP
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 3:28 AM PDT | Small Craft Advisory | LOX | 24 hr |
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.